Nortriptyline-induced oral ulceration: A case report.
Author ORCID Identifier
Drug-induced oral ulcers are lesions of the oral mucosa accompanied by painful symptoms, such as burning mouth, metallic taste, dysgeusia, or ageusia. This report demonstrates the first documented case of drug-induced oral ulcers with the tricyclic antidepressant nortriptyline. In this case, a 49-year-old female initiated treatment for refractory neuropathy with nortriptyline. Within 2 weeks of therapy, painful, oral, bubble-like ulcers developed. Complete symptom resolution occurred approximately 1 month after discontinuation of nortriptyline. Clinicians should be cognizant of nortriptyline's ability to potentially induce oral ulcers; however, the exact mechanism for this adverse event is unknown.
Olsufka, W., Cabral, D., McArdle, M., & Kavanagh, R. (2018). Nortriptyline-induced oral ulceration: A case report. The Mental Health Clinician, 8(6), 309-312. doi:10.9740/mhc.2018.11.309
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial 3.0 License